Previous |  Up |  Next


nonlinear Love equation; Faedo-Galerkin method; local existence; blow up; exponential decay
In this paper we consider a nonlinear Love equation associated with Dirichlet conditions. First, under suitable conditions, the existence of a unique local weak solution is proved. Next, a blow up result for solutions with negative initial energy is also established. Finally, a sufficient condition guaranteeing the global existence and exponential decay of weak solutions is given. The proofs are based on the linearization method, the Galerkin method associated with a priori estimates, weak convergence, compactness techniques and the construction of a suitable Lyapunov functional. To our knowledge, there has been no decay or blow up result for equations of Love waves or Love type waves before.
[1] Albert, J.: On the decay of solutions of the generalized Benjamin-Bona-Mahony equation. J. Math. Anal. Appl. 141 (1989), 527-537. DOI 10.1016/0022-247X(89)90195-9 | MR 1009061 | Zbl 0697.35116
[2] Amick, C. J., Bona, J. L., Schonbek, M. E.: Decay of solutions of some nonlinear wave equations. J. Differ. Equations 81 (1989), 1-49. DOI 10.1016/0022-0396(89)90176-9 | MR 1012198 | Zbl 0689.35081
[3] Benaissa, A., Messaoudi, S. A.: Exponential decay of solutions of a nonlinearly damped wave equation. NoDEA, Nonlinear Differ. Equ. Appl. 12 (2005), 391-399. DOI 10.1007/s00030-005-0008-5 | MR 2199380 | Zbl 1102.35071
[4] Chattopadhyay, A., Gupta, S., Singh, A. K., Sahu, S. A.: Propagation of shear waves in an irregular magnetoelastic monoclinic layer sandwiched between two isotropic half-spaces. International Journal of Engineering, Science and Technology 1 (2009), 228-244. MR 2380170
[5] Clarkson, P. A.: New similarity reductions and Painlevé analysis for the symmetric regularised long wave and modified Benjamin-Bona-Mahoney equations. J. Phys. A, Math. Gen. 22 (1989), 3821-3848. DOI 10.1088/0305-4470/22/18/020 | MR 1015235 | Zbl 0711.35113
[6] Dutta, S.: On the propagation of Love type waves in an infinite cylinder with rigidity and density varying linearly with the radial distance. Pure Appl. Geophys. 98 (1972), 35-39. DOI 10.1007/BF00875578
[7] Lions, J. L.: Quelques méthodes de résolution des problèmes aux limites nonlinéaires. Dunod; Gauthier-Villars, Paris (1969), French. MR 0259693
[8] Long, N. T., Ngoc, L. T. P.: On a nonlinear wave equation with boundary conditions of two-point type. J. Math. Anal. Appl. 385 (2012), 1070-1093. DOI 10.1016/j.jmaa.2011.07.034 | MR 2834912 | Zbl 1228.35151
[9] Makhankov, V. G.: Dynamics of classical solitons (in non-integrable systems). Phys. Rep. 35 (1978), 1-128. DOI 10.1016/0370-1573(78)90074-1 | MR 0481361
[10] Messaoudi, S. A.: Blow up and global existence in a nonlinear viscoelastic wave equation. Math. Nachr. 260 (2003), 58-66. DOI 10.1002/mana.200310104 | MR 2017703 | Zbl 1035.35082
[11] Nakao, M., Ono, K.: Global existence to the Cauchy problem of the semilinear wave equation with a nonlinear dissipation. Funkc. Ekvacioj, Ser. Int. 38 (1995), 417-431. MR 1374429 | Zbl 0855.35081
[12] Ngoc, L. T. P., Duy, N. T., Long, N. T.: A linear recursive scheme associated with the Love equation. Acta Math. Vietnam. 38 (2013), 551-562. DOI 10.1007/s40306-013-0034-z | MR 3129917 | Zbl 1310.35174
[13] Ngoc, L. T. P., Duy, N. T., Long, N. T.: Existence and properties of solutions of a boundary problem for a Love's equation. Bull. Malays. Math. Sci. Soc. (2) 37 (2014), 997-1016. MR 3295564 | Zbl 1304.35231
[14] Ngoc, L. T. P., Duy, N. T., Long, N. T.: On a high-order iterative scheme for a nonlinear Love equation. Appl. Math., Praha 60 (2015), 285-298. DOI 10.1007/s10492-015-0096-4 | MR 3419963 | Zbl 1363.65180
[15] Ngoc, L. T. P., Long, N. T.: Existence and exponential decay for a nonlinear wave equation with nonlocal boundary conditions. Commun. Pure Appl. Anal. 12 (2013), 2001-2029. DOI 10.3934/cpaa.2013.12.2001 | MR 3015668 | Zbl 1267.35119
[16] Ogino, T., Takeda, S.: Computer simulation and analysis for the spherical and cylindrical ion-acoustic solitons. J. Phys. Soc. Japan 41 (1976), 257-264. DOI 10.1143/JPSJ.41.257
[17] Paul, M. K.: On propagation of Love-type waves on a spherical model with rigidity and density both varying exponentially with the radial distance. Pure Appl. Geophys. 59 (1964), 33-37. DOI 10.1007/BF00880505 | Zbl 0135.23902
[18] Radochová, V.: Remark to the comparison of solution properties of Love's equation with those of wave equation. Apl. Mat. 23 (1978), 199-207. MR 0492985
[19] Seyler, C. E., Fenstermacher, D. L.: A symmetric regularized-long-wave equation. Phys. Fluids 27 (1984), 4-7. DOI 10.1063/1.864487 | Zbl 0544.76170
[20] Truong, L. X., Ngoc, L. T. P., Dinh, A. P. N., Long, N. T.: Existence, blow-up and exponential decay estimates for a nonlinear wave equation with boundary conditions of two-point type. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 74 (2011), 6933-6949. DOI 10.1016/ | MR 2833683 | Zbl 1227.35075
Partner of
EuDML logo